MAUDE Adverse Event Report: TRIVIDIA HEALTH, INC. TRUEMETRIX; BLOOD GLUCOSE SYSTEM

TRIVIDIA HEALTH, INC. TRUEMETRIX; BLOOD GLUCOSE SYSTEM
Model Number TRUEMETRIX
Medical Device Problem Codes High Test Results (2457); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/12/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product does not return for evaluation yet.Most likely underlying root cause of malfunction:user had high glucose value.(b)(4).Manufacturer contacted customer with follow upphne calls for knowing customer's conditions;customer reported does not have diabetic symptoms but does not "feeling to good";customer did not seek medical attention in the last 24 hours.
 
Event or Problem Description
Costumer complaint of e-5 error message;.Husband is calling on behalf of the customer.E-5 error occurred after blood sample applied to test strip.Customer feels well and observed no symptoms.Medical intervention and hospitalization reported prior to the call on (b)(6) 2016 as a result of the meter's readings and observed symptoms.Blood test performed fasting during call on (b)(6) 2016 produced result of e-5 after blood sample applied to test strip.Test strip lot manufacturer's expiration date is 3/22/2017 and customer stated that he does not recall when the test strips (lot#mt1489) were opened but that he believes it was when they received this true metrix meter, which was 1-2 years ago.The customer was using lot# mt1489 up until yesterday evening.The customer used lot mt1489 prior to being hospitalized.The customer stated that he bought a new container of test strips yesterday evening (lot # mt1799).I attempted to troubleshoot with these test strips and received an e-0 error message when trying to get a blood result.Meter memory was not set with date and time correctly.(b)(6).Memory concerns:533 mg/dl, 523 mg/dl.The customer's husband stated that on monday ((b)(6) 2016) in the late afternoon he received a call from his wife stating that she was having "blurry vision" so he came home early from work.The customer's husband stated that the customer recently had her glasses changed and he believed that her "blurry vision" was related to her recent prescription change and not her diabetes.The customer then tried to check his wife's blood sugar and stated that he received an e-5 error 3 times (lot# mt1489).The customer's husband called his local pharmacy and they informed the customer's husband that the e-5 error message may mean this his wife's blood sugar is above 600 mg/dl.The customer's husband stated that he then decided to take his wife to the hospital, which was around 5:15-5:30 pm, where they attempted to test her blood sugar on their glucometer and received a reading of "hi".The customer stated that they then ran lab tests on the customer and received a blood result of 819 mg/dl fasting.The customer was then put on iv insulin and within 2-3 hours the customer's blood sugar was 551 mg/dl fasting.The customer's husband stated that the customer was then moved into the icu for 2-3 days.The customer's doctor took the customer off her regular diabetic medication of glimepiride 4 mg 1 table twice day and prescribed her lantus 20 units once a day.The customer has been home since wednesday and has received the e-5 error message several times since then.The customer's husband informed me that he purchased a new container of test strips yesterday evening and was able to obtain a blood reading of 274 mg/dl non fasting "at least an hour" after the customer had eaten "pineapple, cottage cheese, and a half of a chicken pot pie" and then a result of 283 mg/dl fasting more than 2 hours after eating.
 
Additional Manufacturer Narrative
(manufacturer narrative = t, corrected data = f) internal report (b)(4).Investigation completed and product system evaluated with no defect found.Most likely underlying root cause of malfunction:user had high glucose value or strip issue.Note test strip-(b)(4).Manufacturer contacted customer with follow up phone calls for knowing customer's conditions;customer reported does not have diabetic symptoms but does not "feeling to good";customer did not seek medical attention in the last 24 hours.
 
Event or Problem Description
Customer complaint of e-5 error message;.Husband is calling on behalf of the customer.E-5 error occurred after blood sample applied to test strip.Customer feels well and observed no symptoms.Medical intervention and hospitalization reported prior to the call on (b)(6) 2016 as a result of the meter's readings and observed symptoms.Blood test performed fasting during call on (b)(6) 2016 produced result of e-5 after blood sample applied to test strip.Test strip lot manufacturer's expiration date is 3/22/2017 and customer stated that he does not recall when the test strips (lot#mt1489) were opened but that he believes it was when they received this true metrix meter, which was 1-2 years ago.The customer was using lot# mt1489 up until yesterday evening.The customer used lot mt1489 prior to being hospitalized.The customer stated that he bought a new container of test strips yesterday evening (lot # mt1799).I attempted to troubleshoot with these test strips and received an e-0 error message when trying to get a blood result.Meter memory was not set with date and time correctly.;283mg/dl (b)(6) 2016 09:26 pm fasting: yes.;274mg/dl (b)(6) 2016 08:16 pm fasting: no.;117mg/dl (b)(6) 2016 10:29 am fasting: yes.;523mg/dl (b)(6) 2016 07:06 pm fasting: yes.;533mg/dl (b)(6) 2016 07:01 pm fasting: yes.Memory concerns:533 mg/dl, 523 mg/dl.The customer's husband stated that on monday ((b)(6) 2016) in the late afternoon he received a call from his wife stating that she was having "blurry vision" so he came home early from work.The customer's husband stated that the customer recently had her glasses changed and he believed that her "blurry vision" was related to her recent prescription change and not her diabetes.The customer then tried to check his wife's blood sugar and stated that he received an e-5 error 3 times (lot# mt1489).The customer's husband called his local pharmacy and they informed the customer's husband that the e-5 error message may mean this his wife's blood sugar is above 600 mg/dl.The customer's husband stated that he then decided to take his wife to the hospital, which was around 5:15-5:30 pm, where they attempted to test her blood sugar on their glucometer and received a reading of "hi".The customer stated that they then ran lab tests on the customer and received a blood result of 819 mg/dl fasting.The customer was then put on iv insulin and within 2-3 hours the customer's blood sugar was 551 mg/dl fasting.The customer's husband stated that the customer was then moved into the icu for 2-3 days.The customer's doctor took the customer off her regular diabetic medication of glimepiride 4 mg 1 table twice day and prescribed her lantus 20 units once a day.The customer has been home since wednesday and has received the e-5 error message several times since then.The customer's husband informed me that he purchased a new container of test strips yesterday evening and was able to obtain a blood reading of 274 mg/dl non fasting "at least an hour" after the customer had eaten "pineapple, cottage cheese, and a half of a chicken pot pie" and then a result of 283 mg/dl fasting more than 2 hours after eating.

Brand Name
TRUEMETRIX
Common Device Name
BLOOD GLUCOSE SYSTEM
Manufacturer (Section D)
TRIVIDIA HEALTH, INC.
2400 nw 55th court
fort lauderdale FL 33309
MDR Report Key6152789
Report Number1000113657-2016-01974
Device Sequence Number11027190
Product Code NBW
UDI-Device Identifier00041220001286
UDI-Public(01)00041220001286
Combination Product (Y/N)N
Initial Reporter StateTX
PMA/510(K) Number
K140100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 12/14/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberTRUEMETRIX
Device Catalogue NumberRE4H01-81
Device Lot NumberMT1489
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2016
Was the Report Sent to FDA? No
Event Location Home
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date12/15/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SECOND THERAPY
Outcome Attributed to Adverse Event Hospitalization;